Letter: Indomethacin in hypercalcaemia.
Explore the source record for details and available documents.
Biomedical subjects
Publications and source records attributed to I Blum.
Explore the source record for details and available documents.
An insulinoma was diagnosed in a fifty-seven-year-old woman suffering from frequent hypoglycemic attacks. Propranolol--a beta-adrenergic blocker--in a dose of 80 mg. per day effectively prevented recurrent hypoglycemic attacks. It also corrected the basal hyperinsulinemia as well as the increased insulin secretion which results from stimulation with glucose or arginine.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Explore the source record for details and available documents.
Nine normal children (6 males and 3 females) aged from 7 1/2 to 14 1/2 years underwent a 30-min arginine infusion (0.5 g/kg) followed at 90 min by one bolus i.v. glucagon injection (0.03 mg/kg). On a separate occasion the same children underwent an i.v. glucagon only test. No significant difference was found when the glucose and insulin responses in the two glucagon tests were compared, in contrast to previous findings that preloading with glucose resulted in a significantly increased response of insulin to glucagon.
On the basis of clinical observations on psychotic patients during treatment with adrenergic blocking drugs it is postulated that normally the activities of two systems in the brain are balanced: one of these systems can be blocked by beta-adrenergic blocking drugs and the other is responsive to alpha-adrenergic blocking drugs. Psychosis may occur when either the total activity is too high or too low, or when the balance is disturbed. Specific psychiatric syndromes are outlined as related to either of these systems.
A young, diabetic woman suffering from fainting spells, vomiting, and diarrhea is described. Extensive investigations showed total cardiac denervation, orthostatic hypotension, and disturbances in the the pupillary and sudomotor functions, as well as impairment of glucagon secretion during hypoglycemia. These disturbances were found to be caused by autonomic neuropathy. No signs of peripheral neuropathy could be detected. To the best of our knowledge this is the second case of total cardiac denervation due to diabetic neuropathy described in the literature.
Explore the source record for details and available documents.
Explore the source record for details and available documents.